Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 55, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 29, 2004, 1:54 PM CST for Ottawa County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2004, 1:54 PM CST (19:54 UTC)
- Expired
- Mar 29, 2004, 3:00 PM CST
- In force
- 66 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
126 WUUS54 KTSA 291954 SVRTUL OKC115-292100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 154 PM CST MON MAR 29 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OTTAWA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 300 PM CST * AT 154 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF COMMERCE...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MIAMI... COMMERCE...FAIRLAND...NARCISSA...WYANDOTTE...QUAPAW AND PICHER. HAIL TO THE SIZE OF NICKELS CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3699 9501 3669 9500 3668 9463 3699 9463 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 11:00 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 29, 11:00 AM CST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 1100 AM CST MON MAR 29 2004 INITIAL BAND OF ELEVATED SHOWERS MOVING RAPIDLY EAST ACROSS NORTHWEST ARKANSAS/FAR NORTHEAST OKLAHOMA AND SHOULD BE OUT OF THE AREA BY EARLY AFTERNOON. CLEARING SKIES IN THE WAKE OF THIS ACTIVITY WILL ALLOW TEMPERATURES TO CLIMB INTO THE UPPER 60S TO LOWER 70S. COLD POOL ALOFT WITH 500 MILLIBAR TEMPERATURES OF -28C WILL MOVE ACROSS NORTHEAST OKLAHOMA LATE THIS AFTERNOON AND EARLY THIS EVENING. MOISTURE WILL BE MARGINAL BUT APPEARS THAT IT WILL BE SUFFIFICENT FOR WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. VERY STEEP LAPSE RATES AND COLD TEMPERATURES ALOFT WILL LIKELY YIELD SOME HAILERS DESPITE LOW STORM TOPS. BEST CHANCE OF SEVERE STORMS WILL BE NORTH AND NORTHEAST OF TULSA. ACTIVITY SHOULD DIE OFF FAIRLY QUICKLY THIS EVENING WITH THE LOSS OF HEATING. RAISED MAXIMUMS SLIGHTLY IN A FEW SPOTS THIS AFTERNOON BUT FOR THE MOST PART TEMPERATURES LOOK GOOD. UPDATE COMING SHORTLY. FORECAST ID = 05 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. PLATE
Hazardous weather outlook, Mar 29, 11:55 AM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1155 AM CST MON MAR 29 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... STRONG SURFACE HEATING COMBINED WITH VERY COLD TEMPERATURES ALOFT SPREADING INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL ALLOW THE AIRMASS TO BECOME MODERATELY UNSTABLE IN THIS AREA THIS AFTERNOON. DESPITE LIMITED MOISTURE...WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LINGER INTO THE EARLY EVENING BEFORE DISSIPATING. THESE STORMS ARE LIKELY TO CONTAIN SOME HAIL...WITH HAIL AS LARGE AS QUARTER SIZE POSSIBLE IN THE STRONGEST STORMS. THE GREATEST CHANCE FOR SEVERE STORMS WILL BE NORTHEAST OF A BARTLESVILLE TO TAHLEQUAH TO OZARK LINE. A FAVORABLE ENVIRONMENT WILL ALSO EXIST FOR THE FORMATION OF COLD AIR FUNNELS. THESE TYPES OF FUNNEL CLOUDS ARE TYPICALLY NOT ASSOCIATED WITH ROTATING THUNDERSTORMS AND THEY RARELY REACH NEAR THE GROUND. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY EVENING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DRY AND NOTICEABLY COOLER WEATHER WILL PREVAIL THROUGH MIDWEEK BEFORE THUNDERSTORM CHANCES RETURN ON FRIDAY...AND CONTINUE THROUGH NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 1:33 PM CST | Severe Thunderstorm Warning | TSA | Craig | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.